Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 23, 2013, 2:14 PM CDT for Floyd County, Motley County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2013, 2:14 PM CDT (19:14 UTC)
- Expired
- May 23, 2013, 3:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:38 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:36 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 23, 12:36 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1236 PM CDT THU MAY 23 2013 .AVIATION... THE MAIN AVIATION CONCERN WILL BE FOR SEVERE TSRA IN THE VICINITY OF BOTH TERMINALS THIS AFTERNOON AND EVENING. INCLUDED A TEMPO FOR THE PERIOD MOST LIKELY TO IMPACT EACH TERMINAL THRU EARLY EVENING....BUT LOW CHANCES OF -TSRA AND -SHRA WILL LINGER THROUGH THE NIGHT. SEVERE WIND GUSTS...TURBULENCE AND HAIL WILL BE FOUND IN THE VICINITY OF STORMS AS WELL HAS BRIEF PERIODS OF VERY HVY RAIN AND IFR TO LIFR CONDITIONS. ADDITIONALLY...AREAS OF LOW CLOUDS AND FOG MAY DEVELOP OVERNIGHT BUT CONFIDENCE IS VERY LOW AT THIS TIME REGARDING COVERAGE AND TIMING. VFR CONDITIONS LIKELY TO RETURN FRI MID-MORN. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 91 59 82 60 82 / 30 30 50 30 20 TULIA 88 61 83 62 82 / 60 50 50 30 20 PLAINVIEW 92 62 84 63 82 / 60 60 50 30 20 LEVELLAND 94 62 84 64 82 / 40 50 50 30 20 LUBBOCK 94 62 86 65 83 / 30 60 50 30 20 DENVER CITY 93 62 85 64 82 / 30 30 50 30 20 BROWNFIELD 93 62 86 65 83 / 30 50 50 30 20 CHILDRESS 89 64 85 66 84 / 60 60 30 30 20 SPUR 94 64 87 66 83 / 30 60 50 30 20 ASPERMONT 95 67 87 67 84 / 20 60 30 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, May 23, 11:08 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1108 AM CDT THU MAY 23 2013 TXZ021>044-241615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1108 AM CDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE HAZARDOUS OUTLOOK AREA. THE MAIN AREA OF CONCERN WILL BE ACROSS THE SOUTHERN TEXAS PANHANDLE...NORTH CENTRAL SOUTH PLAIN...CENTRAL SOUTH PLAINS AND THE ROLLING PLAINS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL UP TO THE SIZE OF BASEBALLS. AN ISOLATED THREAT FOR TORNADOES CAN NOT BE RULED OUT BEFORE 8 PM THIS EVENING...PARTICULARLY FROM THE EXTREME SOUTHERN TEXAS PANHANDLE ACROSS TO THE CENTRAL ROLLING PLAINS. THE SLOW STORM MOTION WILL PROMOTE LOCALLY HEAVY RAINFALL. LATER THIS EVENING THE PRIMARY SEVERE THREAT WILL TRANSITION TO DAMAGING STRAIGHT LINE WINDS...MAINLY ACROSS THE ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY INTO THE HOLIDAY WEEKEND ACROSS HAZARDOUS OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 23, 2:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
207 PM CDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TORNADO 7 WSW CEDAR HILL 34.10N 101.32W
05/23/2013 FLOYD TX SKYWARN SPOTTER
BRIEF DUSTY TUBE
&&
EVENT NUMBER LUB1300213
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:53 PM CDT | Tornado Warning | LUB | Floyd, Motley | 22 min |
| May 23, 2:35 PM CDT | Tornado Warning | LUB | Floyd, Motley | 25 min |
| May 23, 2:43 PM CDT | Areal Flood Advisory | LUB | Floyd, Motley | 107 min |
| May 23, 2:59 PM CDT | Tornado Warning | LUB | Crosby, Dickens, Floyd, Motley | 46 min |
| May 23, 3:13 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 32 min |
| May 23, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 50 min |
| May 23, 3:44 PM CDT | Blowing Dust Advisory | LUB | Crosby, Hale, Lubbock | 72 min |
| May 23, 3:54 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 51 min |
| May 23, 4:10 PM CDT | Areal Flood Advisory | LUB | Dickens, King | 110 min |
| May 23, 4:19 PM CDT | Tornado Warning | LUB | Dickens, Kent, King, Stonewall | 26 min |
| May 23, 4:28 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Garza, Kent, Motley | 47 min |
| May 23, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 37 min |
| May 23, 4:43 PM CDT | Tornado Warning | LUB | Dickens, Kent, King, Stonewall | 32 min |
| May 23, 4:44 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 106 min |
| May 23, 4:56 PM CDT | Dust Storm Warning | LUB | Crosby, Garza, Hale, Lubbock, Lynn | 64 min |
| May 23, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 38 min |
| May 23, 5:13 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 47 min |
| May 23, 5:16 PM CDT | Areal Flood Advisory | LUB | Kent, Stonewall | 104 min |
| May 23, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Garza, Kent, King, Stonewall | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.